Home » Antibiotics rash » Rash from Antibiotics

Rash from Antibiotics

When one consumes antibiotics, one can develop rash from antibiotics as an allergic reaction.

Doctors prescribe the use of antibiotics for treating, managing and preventing various conditions that result from bacterial infections. The use of antibiotics to cure various kinds of diseases and illness is widespread and normal. The word antibiotic has its origins in two Greek works, i.e. ‘anti’ which means against and ‘bios’ meaning life.

Sponsored link

Antibiotic drugs are partially or wholly derived from bacterial strains or molds. If the immune system is unable to fight of bacterial invasions, then the body ceases to function effectively. Hence, doctors recommend power antibiotic medications to fight and kill the bacterial germs and return the body to its normal functioning capabilities.

Antibiotic drugs can only be used to cure bacterial infections and not those caused by viral or other organisms. Indiscriminate use of antibiotics can result in medical complications. Sometimes, even when antibiotic drugs are consumed as per the advice of a physician, it can still lead to allergic reactions and cash rash from antibiotics.

Symptoms of rash from antibiotics

  • Most cases of rash from antibiotics depend on the amount and type of antibiotics consumed. The symptoms of rash from antibiotics largely show up within 24 hours of drug consumption. The duration of the symptoms that result due to rash from antibiotics and the allergic reactions, is still a grey area and varies from one individual to another.
  • Once the precautionary measures are taken, most symptoms of rash from antibiotics generally resolve after a couple of hours.
  • Rash from antibiotics may occur either in a simple form or as hives, on the face, mouth, arms, neck and other areas of the body.
  • The levels of severity of rash from antibiotics determine the intensity of accompanying itching, swelling, redness and mild pus-like eruptions.
  • The rash may also be painful and tender to touch
  • Allergic reactions to antibiotics may include signs such as wheezing, coughing and breathing difficulties. Some cases may also lead to problems in swallowing food. On rare occasion, rash from antibiotics may be accompanied by vomiting and nausea.
  • One of the severest forms of allergic reaction to antibiotics is an anaphylactic shock, which requires immediate medical care. If body stabilization is delayed, it can result in death of the patient.
  • The symptoms of allergic reaction and rash from antibiotics are similar in children and adults. Children may also experience abdominal discomfort and diarrhea.
  • Ampicillin and amoxicillin are common antibiotics prescribed for children and infants. However, parents should not give them to their children without a doctor’s prescription.
  • Some other antibiotics that cause allergic reactions and rash are penicillin, chloramphenicol, tetracycline, nitrofurantoin, sulphonamides, ciprofloxacin and vancomycin.

Treatment of rash from antibiotics

  • The first step to treat rash from antibiotics and allergic reactions is to discontinue the use of the drug and to seek immediate medical attention. The severity of the rash and allergic symptoms will determine the course and duration of treatment
  • A combination of antihistamines, soothing emollients and corticosteroids may be used to treat simple rashes to alleviate the accompanying redness, inflammation and itching.
  • Shortness of breath, wheezing and coughing can be treated with prescribed inhalers.
  • Epinephrine injections are generally administered to treat an anaphylactic shock.
Sponsored link

Leave a Reply

© 2012 About Skin Rash · RSS · Designed by Theme Junkie · Powered by WordPress